MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRABECULAR METAL 28MM I.D. WITH CONSTRAINING RING CEMENTED CONSTRAINED LINER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRABECULAR METAL 28MM I.D. WITH CONSTRAINING RING CEMENTED CONSTRAINED LINER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10: unknown competitor head unknown cup and locking ring g2: foreign: new zealand the customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial hip procedure on an unknown date.Subsequently, the patient underwent a revision due to recurrent dislocations.The constrained liner and ring were removed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: superior and posterior dislocation of an undersized right femoral head total hip arthroplasty.Possible dislocation of the locking ring.Deficient medial wall of the acetabulum.Acetabuli protrusion is present as a result.A definitive root cause cannot be determined for the initial dislocation.Per instructions of this liner, it states that closed reduction of this device is not possible.Treatment of device dislocation will require additional surgery.Also, the liner was used with a competitor head, however it is unknown if this combination caused or contributed to the reported event.A technical report will be sent to the initial surgeon for the use of competitor products with our devices.A technical report will not be sent for the closed reduction of the constrained liner, as it is unknown who performed the closed reduction.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
TRABECULAR METAL 28MM I.D. WITH CONSTRAINING RING CEMENTED CONSTRAINED LINER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19221218
Report Number0001822565-2024-01443
Device Sequence Number15245263
Product Code KWZ
UDI-Device Identifier00889024130241
UDI-Public(01)00889024130241(17)210430(10)63312434
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K072121
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue Number00711505028
Device Lot Number63312434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown